What are some of your experiences with Fluoxetine (Prozac)?
May 17, 2014 2:48 PM Subscribe
I just started taking a 20mg dose of Prozac (generic, Fluoxetine) about ten days ago, and am experiencing a lot of side effects, but no real improvement in my depression and anxiety. What are some of your experiences with this medication, especially in terms of side effects and effectiveness?
posted by summertimesadness1988 to Health & Fitness (18 answers total) 5 users marked this as a favorite
I have a decreased appetite, which is good, because I gained a lot of weight over the past year due to emotional eating, insomnia, and severe depression. However, I’ve lost about 4 lbs. in the past week, which I’m a little concerned about. I also have a feeling of internal vibration INSIDE my right leg, from my knee up to my thigh, which feels really strange and has never happened before. I also wake up several times during the night and am unable to fall asleep, and sometimes when I do sleep, it’s not deep or restful. I wake up feeling very agitated, nervous, and tired. I also wake up in the middle of the night feeling weird head stuff; either a buzzing sound in my ears, or numbness in my head. Last night, I felt like there were pins and needles in my head; it was very faint, but it was definitely there.
I talked to my physician and pharmacist about these side effects, and they both were unconcerned, said that these are normal, and that I need to hold out through these symptoms for another week or so, until my body gets used to the medication. I am, however frustrated with how these side effects have been interfering with my ability to do things that are important. For example, I can’t concentrate on anything, so applying for jobs is hard (a lot of my depression is my money issues, unemployment, and living with my parents, who are unpleasant people). I also have been excessively sweaty and get tired easily, so haven’t been able to dance this week, which is a hobby I normally do consistently. I also don’t feel like seeing my friends, because I’m so tired and nauseous. So, I feel like the medicine is just creating more depression and anxiety, since I just feel agitated and can’t do things which would make me happier.
My question is: have any of you ever had similar experiences with Prozac? How long did it take for the side effects to dissipate, and what are some things you did to offset such issues? Also, how long did it take for the medicine to help you feel better? I do feel as though the miserable fog is starting to lift, but very upset with the side effects and worried they won’t go away.
Thank you so much in advance for your answers.